OUCH!

My pain has been very high for many months now. My question is regarding specific pain I am having in the tops of my feet due to swelling in the small joints and where the muscles/ligaments attach to the bone. I have been using lidocaine patches on my feet for a few months now. I am hoping for some good feedback from others experienced in pain management.

I would like others to post their experiences using pain patches.

The cause of my pain is an auto-immune, inflammatory disease. Several years ago, I tried Flector patches, and they were remarkable (they have an added anti-inflammatory with analgesic.) I have also used other higher potent pain patches for short periods during hospital stays. My insurance did not covered outpatient pain patches. I started using daily lidocaine patches when they became affordable to me. I am using them as prescribed, almost every day.

Are pain patches effective for others when used for longer periods of time? My feet hurt so very much that I am concerned the patches may be making the pain worse. Does anyone have any ideas? I appreciate your feedback!

7 Replies

oldest β€’ newest
  • It's feasible that the patches could be making the pain worse and I only say that because when I have a pain flare up in my feet, I've noticed taking over the counter paracetamol makes my foot pain worse. Where as the oral prescription ibuprofen helps. It's only this last time that I realised what was causing the extra sore pain.

  • Hi Kathleen don't know anything about pouches - can you speak to your pharmacist to see what/which medication could be causing this or are you charged for their advice too?

    Hope you find a solution to your problems as you need your feet to get about don't you?

    Take care and sending hugs πŸ€—πŸ€—πŸ€—πŸ€—

  • Thank you both for your input. I do have experience with medications doing more harm than good, I really went through it this past summer.

    What is unusual is that the lidocaine patches work appropriately on my neck and back, but my feet keep getting worse. Especially on these high pain days I wish chronic pain management could be simple and clear.

    I will try to keep the patches off my feet for at least a week and see how it goes. Since they are absorbed into my body, the next step will be to completely cut them out. I will contact my pharmacist this week, she may be able to shed some new information.

    I am starting to suspect there is a more obvious culprit: increased stress and not sleeping. The stress on my body may have nullified important meds I need to manage inflammation. After the holidays I will start releasing some responsibilities and focus on returning to better health.

  • Wish you the best of luck and hope your pharmasist can shed some light on what's going on with you. Let me know how you get on. Have a good Christmas and New Year. πŸ˜˜πŸ€—πŸŽ„πŸŽ…πŸ»πŸŽπŸ¦ƒπŸŽ‰πŸŽˆπŸ””

  • hi ctkathaleenUSA,I have been using lidocaine patches for 3 years now and have had no problems with them,they definitely help with the pains and burning sensation I have in my feet,I normally attach them to the lowest part of the calf muscle and around the heel tendons,whilst it's not total pain relief it's a dam site better than nothing,you can leave them on the affected areas for 12 hours,I believe they contain some form of analgesia which is used to numb the surrounding area,and I totally sympathize with you,anyone who thinks having burning feet combined with constant pins and needles is not painful rest assured on a day to day basis it's very intense,and I often have bouts of depression as this condition is never forgiving and its always with you 24/7 so it's a question how much relief you expect,so hopefully you'll get some sort of respite and maybe feel a bit better,good luck

  • Hi Kathleen. I am new to site and live near you. Howdy neighbor! I have neuropathy in feet which makes bottom of feet burn. Lyrica 100 MG's x 2 prevents pain. Ask your Dr about it. Don't take generic, Gabapentin. Won't work. Good luck and God bless!

  • Hi, I thought I'd post an update. My health progressively went downhill after the post.

    When I asked the pharmacist about the pain patches effecting the inflammation in my feet she basically said it could be the patches or something else. I stopped using them on my feet and my pain and inflammation days reduced. It helped very much to soak in an ice foot bath. I only use the patches rarely, when walking is very important.

    The patches continue to work great on my spine and hips.

    Thank you for suggesting Lyrica, Foxgal. I tried it several years ago. Lyrica made me feel like I was under the influence of powerful street drugs. Several meds have given that side effect recently. I like to have a clear head.

    Over the last few days I've been able to get around a bit and even do short errands. I'm hopeful that I have turned the corner with my current flares. Thank you all for your support.

You may also like...